Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 72, NWS Boston/Norton, MA

May 31, 2014

NWS Boston/Norton, MA issued this small craft advisory at May 31, 2014, 3:59 AM EDT. It took effect at May 31, 2014, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 31, 2014, 3:59 AM EDT (07:59 UTC)
In effect from
May 31, 2014, 11:00 AM EDT
Expired
Jun 1, 2014, 3:40 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WHUS71 KBOX 310759
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT SAT MAY 31 2014

ANZ254>256-311600-
/O.NEW.KBOX.SC.Y.0072.140531T1500Z-140602T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
359 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
SUNDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-311600-
/O.NEW.KBOX.SC.Y.0072.140531T1500Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
359 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-311600-
/O.NEW.KBOX.SC.Y.0072.140531T1500Z-140601T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
359 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
865 
WHUS71 KBOX 311421
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1021 AM EDT SAT MAY 31 2014


ANZ254>256-312230-
/O.CON.KBOX.SC.Y.0072.140531T1500Z-140602T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1021 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-312230-
/O.CON.KBOX.SC.Y.0072.140531T1500Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1021 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-312230-
/O.CON.KBOX.SC.Y.0072.140531T1500Z-140601T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1021 AM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
898 
WHUS71 KBOX 312028
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SAT MAY 31 2014

ANZ250-010430-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
/O.NEW.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT
MONDAY. THE EARLIER SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-010430-
/O.EXT.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-010000-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
428 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
392 
WHUS71 KBOX 312315
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT SAT MAY 31 2014


ANZ231>235-237-010015-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140601T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ254>256-010715-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-010715-
/O.CON.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
715 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
290 
WHUS71 KBOX 010148
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
948 PM EDT SAT MAY 31 2014

ANZ254>256-011000-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
948 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-011000-
/O.CON.KBOX.SC.Y.0073.140601T0400Z-140602T0900Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
948 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG
644 
WHUS71 KBOX 010740
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT SUN JUN 1 2014

ANZ254-255-011545-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
/O.NEW.KBOX.SW.Y.0015.140601T0740Z-140602T2200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
MONDAY.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ250-011545-
/O.CAN.KBOX.SC.Y.0073.000000T0000Z-140602T0900Z/
/O.NEW.KBOX.SW.Y.0015.140601T0740Z-140602T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
MONDAY.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ256-010845-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-140602T0900Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ251-011545-
/O.NEW.KBOX.SW.Y.0015.140602T0300Z-140602T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
340 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM
THIS EVENING TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 6 PM EDT MONDAY.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 31, 2:20 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 31, 2:20 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
220 AM EDT SAT MAY 31 2014

.SYNOPSIS...
SHOWERS LINGER THROUGH THE OVERNIGHT ALONG AND AHEAD OF A COLD
FRONT. COOL WEATHER AND THE THREAT OF ADDITIONAL SHOWERS LINGER
THROUGH SATURDAY...THEN WARMER AND DRY CONDITIONS FOLLOW FOR
SUNDAY INTO EARLY NEXT WEEK. ANOTHER CHANCE OF SHOWERS IS POSSIBLE
BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

SKIES HAVE CLEARED ACROSS THE WESTERN ZONES...ALLOWING PATCHY
DENSE FOG TO DEVELOP. MAINLY MID LEVEL CLOUDS EXIST ACROSS THE
EASTERN ZONES...THOUGH THERE ARE AREAS OF LOW CLOUDS MAINLY
AWAY FROM THE COAST. EXPECT CLOUDS TO CONTINUE TO CLEAR FROM WEST
TO EAST OVERNIGHT. WITH DEWPOINTS IN THE UPPER 40S TO LOW 50S
EXPECT LOW TEMPERATURES TO BE IN THE SAME RANGE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SATURDAY...

MID-LEVEL IMPULSE PUSHES W INTO THE HUDSON RIVER VALLEY ALONG WITH
LIGHT SHOWER ACTIVITY. SINKING DRIER AIR BUILDS REARWARD ACTING TO
SUPPRESS ACTIVITY E TO W.

DO NOT BELIEVE THE ENVIRONMENT AHEAD WILL BE ALLOWED TO DESTABILIZE.
FEEL THE WAVE WILL BE W OF THE REGION BY MIDDAY WITH THE LATER-HALF
OF THE DAY DRY /EXCEPT PERHAPS ALONG THE E-SLOPES OF HIGHER TERRAIN
WITH OROGRAPHIC CONVERGENCE/. THUS NO THUNDERSTORMS ARE EXPECTED.

ONSHORE FLOW BENEATH H85 TEMPERATURES AROUND +4C...GOING TO BE A
CHILLY DAY. WITH THE LATE-MAY SUN BREAKING OUT DURING THE LATER-HALF
OF THE DAY...WILL PREVAIL WITH HIGHS IN THE MID- TO UPPER-60S.

SATURDAY NIGHT...

SUBSIDENCE PREVAILS. HIGH PRESSURE IN CONTROL. LIGHT AND VARIABLE
WINDS EXCEPT PERHAPS ALONG THE E-COAST. RADIATIONAL COOLING LIKELY
TO PREVAIL ACROSS INTERIOR NEW ENGLAND. WILL PUSH TEMPERATURES DOWN
BY SEVERAL DEGREES LOWER THAN THE CONSENSUS FORECASTING WOULD
SUGGEST. LOWS DOWN INTO THE LOW-40S. MAY NEED TO MONITOR FOR THE
POTENTIAL OF FROST/FREEZE HEADLINES TOWARDS SUNDAY MORNING.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* DRY AND WARMING TREND SUN AND MON
* SHOWERS AT TIMES MIDDLE OF NEXT WEEK
* TEMPS NEXT WEEK AT OR WARMER THAN NORMAL

OVERVIEW... BOTH 00Z ECENS AND 00Z GEFS ENSEMBLES IN VERY GOOD
AGREEMENT THRU NEXT WEEK ON THE LARGE SCALE FLOW PATTERN ACROSS
NORTH AMERICA. THUS FORECAST CONFIDENCE IS PERIOD IS ABOVE AVERAGE.
RIDGING OVER THE OHIO VALLEY NORTHWARD INTO THE EASTERN GREAT
LAKES/ONTARIO AND QUEBEC 12Z SUN SLIDES EAST INTO NEW ENGLAND THRU
MON. THIS PROVIDES DRY WEATHER ALONG WITH A WARMING TREND.  BY 12Z
TUE ENSEMBLES IN GOOD AGREEMENT THAT MEAN LONG WAVE RIDGE AXIS IS
CENTERED OVER NEW ENGLAND AND BEGINNING TO DRIFT OFFSHORE. HOWEVER
WITH NEXT UPSTREAM MEAN TROUGH AXIS JUST APPROACHING THE GREAT
LAKES...DRY WEATHER MAY LINGER INTO MUCH OF TUE. 12Z DETERMINISTIC
RUNS ARE MORE BULLISH/FASTER WITH UPSTREAM TROUGH. HOWEVER AT THIS
TIME RANGE ENSEMBLES SHOULD VERIFY BETTER. A MODEL BLEND DEPICTS
THIS NICELY SO WILL FOLLOW ACCORDINGLY.

BY WED AND THU OF NEXT WEEK MEAN MID LEVEL TROUGH AXIS IS OVER THE
REGION YIELDING A HIGH RISK OF SCATTERED AFTERNOON/EVENING SHOWERS.
AS FOR THE RISK OF STRONG CONVECTION...THE GEFS ENSEMBLES INDICATING
LITTLE IF ANY CAPE OVER NEW ENGLAND WITH BEST INSTABILITY WEST
ACROSS NY/PA AND NJ. HENCE WARM SECTOR REMAINS SOUTH AND WEST OF THE
AREA. HOWEVER GIVEN THE TIME RANGE HERE CAN/T RULE OUT TSTMS
ESPECIALLY INTO WESTERN NEW ENGLAND BUT WILL LEAVE OUT OF THE
FORECAST FOR NOW GIVEN THE UNCERTAINTY ON POSITION OF WARM FRONT.
BY LATE NEXT WEEK MEAN TROUGH BEGINS TO DEAMPLIFY AND EJECTS
NORTHEAST OUT OF NEW ENGLAND. THUS SOME IMPROVEMENT/ DRYING TREND IS
POSSIBLE LATE NEXT WEEK.

DAILY DETAILS...

SUNDAY...

REAL NICE DAY WITH HIGH PRES IN CONTROL BRINGING DRY CONDITIONS AND
LIGHT WINDS. CHILLY TO START THE DAY /40S/ BUT STRONG JUNE SUNSHINE
WILL MODIFY THE AIRMASS WITH HIGHS WARMING WELL INTO THE 70S. COOLER
AT THE COAST GIVEN AFTERNOON SEABREEZES.

MONDAY...

HIGH PRES SHIFTS TO THE S OF NEW ENG WITH SW FLOW AND ASSOCIATED LOW
LEVEL WARM ADVECTION YIELDING HIGHS IN THE U70S TO L80S EXCEPT
COOLER ALONG THE SOUTH COAST GIVEN WIND TRAJECTORY OFF THE COOLER
OCEAN WATERS.

TUESDAY THROUGH THURSDAY...

MEAN MID LEVEL TROUGH AND ASSOCIATED SURFACE LOW EXITS THE GREAT
LAKES AND TRACKS INTO SOUTHEAST CANADA WITH ITS FRONTAL BOUNDARY
INTO NEW ENGLAND. ENSEMBLES SUGGEST DEEP LAYER RIDGING MAY LINGER
LONG ENOUGH FOR DRY WEATHER TO PERSIST INTO TUE ESPECIALLY ACROSS RI
AND EASTERN MA. HOWEVER BY WED AND THU ENSEMBLES AGREE MEAN TROUGH
AXIS WILL BE OVER THE AREA...THUS HIGHEST RISK FOR SHOWERS
/ESPECIALLY AFTERNOON AND EARLY EVENING/ WILL BE WED AND THU.  AS
FOR TEMPS...GIVEN ALL MODEL DATA SETS SUGGEST TRUE WARM SECTOR
REMAINS SOUTH AND WEST OF NEW ENGLAND...COOLEST TEMPS WILL BE ACROSS
EASTERN MA AND WARMEST IN THE CT RVR VLY. IN FACT MODELS HINTING A
POSSIBLE BACKDOOR COLD FRONT WED/THU POTENTIALLY IMPACTING
NORTHEAST MA. THUS COOLER THAN NORMAL CONDITIONS POSSIBLE FOR THIS
AREA. GIVEN THE TIME RANGE HERE AND MESOSCALE ASPECTS OF BACKDOOR
FRONT WILL NOT TRY TO INDICATE COOLER TEMPS AND JUST KEEP AN EYE
ON LATER MODEL RUNS.

FRIDAY...

ENSEMBLES SUGGEST MEAN MID LEVEL TROUGH DEAMPLIFIES AND EJECTS
NORTHEAST AWAY FROM NEW ENGLAND. THIS SHOULD REDUCE THE RISK OF
SHOWERS...HENCE DRYING TREND POSSIBLE HERE ALONG WITH TEMPS AT LEAST
SEASONABLY WARM.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 12Z...MODERATE CONFIDENCE. MAINLY VFR. LOCAL MVFR/IFR
CONDITIONS POSSIBLE IN PATCHY DENSE FOG.

TODAY...HIGH CONFIDENCE. MAINLY VFR. SCT SHRA POSSIBLE MAINLY
INTERIOR SOUTHERN NEW ENGLAND. BRIEF MVFR CONDITIONS POSSIBLE.

TONIGHT AND SUNDAY...HIGH CONFIDENCE. VFR. SEABREEZES ARE LIKELY
SUNDAY AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...HIGH CONFIDENCE IN TAF.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT/MONDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER.

TUESDAY/WEDNESDAY...MODERATE CONFIDENCE. VFR TO START BUT LIKELY
LOWERING TO MVFR IN SCT SHOWERS TUE NIGHT INTO WED FROM WEST TO EAST.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT-TERM /INTO SUNDAY MORNING/...MODERATE CONFIDENCE.

E/SE FLOW PREVAILING THIS EVENING AHEAD OF A COLD FRONT WHICH WILL
SWEEP INTO THE WATERS OVERNIGHT. SHOWERS WILL ENTER THE WATERS
AHEAD OF THE COLD FRONT WITH LOWER CONFIDENCE OF THUNDERSTORMS.

WITH COLD FRONTAL PASSAGE...WINDS BACK OUT OF THE NE AND INCREASE
TOWARDS LATE SATURDAY INTO SATURDAY NIGHT. WINDS OF 10 TO 15 KTS
WITH GUSTS UP TO 25 KTS POSSIBLE HAVE RESULTED IN THE ISSUANCE OF
SMALL-CRAFT ADVISORIES. WAVES BUILDING TO 5 FEET MAY LINGER INTO
SUNDAY EVEN THOUGH WINDS WILL DIMINISH UNDER INCREASING HIGH PRES.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...HIGH CONFIDENCE. FINE BOATING WEATHER WITH HIGH PRES
OVER THE WATERS. LITTLE IF ANY WIND WAVES ALONG WITH GOOD VSBY AND
DRY WEATHER. ONLY POSSIBLE ISSUE WILL BE LEFTOVER 4-6 FT EASTERLY
SWELLS MAINLY CONFINED TO THE SOUTH AND EAST WATERS OF NANTUCKET.

MONDAY...HIGH CONFIDENCE CONTINUES AS HIGH PRES SLOWLY SLIDES SOUTH
OF NEW ENGLAND YIELDING SW WINDS. LEFTOVER EAST SWELLS 3-6 FT MAY
PERSIST OVER EASTERN OUTER OCEAN WATERS.

TUESDAY...MODERATE CONFIDENCE. S/SE FLOW GETS UNDERWAY AHEAD OF
APPROACHING WARM FRONT. SPEEDS SHOULD REMAIN LESS THAN 20 KT.

WEDNESDAY...LOW TO MODERATE CONFIDENCE. WARM FRONT APPROACHES WITH
AN INCREASED RISK OF SHOWERS AND PERHAPS A TSTM OVER THE SOUTHERN
WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT
     SUNDAY FOR ANZ231>235-237.
     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR ANZ236.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT
     SUNDAY FOR ANZ254>256.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA/RLG/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, May 30, 3:33 PM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT FRI MAY 30 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-311945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
333 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM CONTAINING
GUSTY WINDS AND SMALL HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-311945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
333 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:41 PM EDTSpecial Weather StatementBOXNorfolk34 min
May 31, 4:15 PM EDTRip Current StatementBOXBarnstable, Nantucket28 hr
May 31, 4:28 PM EDTSmall Craft AdvisoryBOX11 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.